MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL FREEFORM MINI 2MM X 4CM; CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL FREEFORM MINI 2MM X 4CM; CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM
Catalog Number MCR092040
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4) information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2024-00442.
 
Event or Problem Description
As reported by the field, during a coil embolization, while placing a freeform min coil inside the aneurysm, no detachment marker was found at all under fluoro.Therefore, the physician didn¿t know when to detach the coil.The coil was removed, and case carried on.Two coils, a freeform mini 2mm x 6cm (mcr092060, 31162594) and a freeform mini 2mm x 4cm (mcr092040, 31162593) are being included in the complaint since it is not clear which one had the issue.Additional event information received on 29-apr-2024 indicated that there was no patient injury.The case was finished with another coil.There was a 3-minute procedure delay due to the event, the delay was not clinically significant.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint (b)(4) complaint conclusion: as reported by the field, during a coil embolization, while placing a freeform min coil inside the aneurysm, no detachment marker was found at all under fluoro.Therefore, the physician didn¿t know when to detach the coil.The coil was removed, and case carried on.Two coils, a freeform mini 2mm x 6cm ( mcr092060, 31162594) and a freeform mini 2mm x 4cm (mcr092040, 31162593) are being included in the complaint since it is not clear which one had the issue.Additional event information received on 29-apr-2024 indicated that there was no patient injury.The case was finished with another coil.There was a 3-minute procedure delay due to the event, the delay was not clinically significant.A non-sterile freeform mini 2mm x 4cm was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the embolic coil was found still attached to the delivery system and outside the introducer.The manual break was not attempted.The device was inspected under x-ray imaging, and the marker band was identified.A manufacturing record evaluation was performed for the finished device 31162594 number, and no non-conformances related to the malfunction were identified.The issue reported regarding the missing detachment marker could not be confirmed, as the marker was identified under x-ray imaging.It is possible that other clinical and procedural factors that cannot be replicated during the analysis may have contributed to the reported failure.As part of cerenovus quality process all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.The instructions for use (ifu) contained the following recommendation: the infusion microcatheter has two distal tip marker bands located three (3) cm apart.The detachable coil has a distal marker band three (3) cm from the detachment mechanism.To obtain proper positioning of the system for detachment under fluoroscopic guidance, align the radiopaque marker on the delivery tube just past the proximal marker band on the tip of the microcatheter.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The lot number in the manufacturing record evaluation was submitted as 31162594.The correct lot number is 31162593.A manufacturing record evaluation was performed for the finished device 31162593 number, and no non-conformances related to the malfunction were identified.

Brand Name
FREEFORM MINI 2MM X 4CM
Common Device Name
CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19203230
Report Number3008114965-2024-00443
Device Sequence Number7927410
Product Code KRD
UDI-Device Identifier10886704083009
UDI-Public10886704083009
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue NumberMCR092040
Device Lot Number31162593
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer05/30/2024
06/12/2024
06/17/2024
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date05/30/2024
06/13/2024
06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown